Pennsylvania, 2019

Hail and Damaging Winds in Pennsylvania, April 14 to 15, 2019

April 14 to 15, 2019 · NWS CTP · 37 events in 22 counties and zones

A line of severe storms developed in a low-CAPE / high-shear environment over western Pennsylvania during the mid-evening hours, and moved across central Pennsylvania during the late evening into the early overnight hours. Widespread wind damage was observed with this line of storms, along with 4 confirmed tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$525,000
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A line of severe storms developed in a low-CAPE / high-shear environment over western Pennsylvania during the mid-evening hours, and moved across central Pennsylvania during the late evening into the early overnight hours. Widespread wind damage was observed with this line of storms, along with 4 confirmed tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Apr 14, 4:45 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 14, 4:45 PM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service State College PA
545 PM EDT Sun Apr 14 2019

.SYNOPSIS...
Low pressure over the Ohio Valley will track across upstate
New York tonight, as the trailing cold front pushes through
Pennsylvania. Upper level ridging is expected over the region
during the middle of the week, then a slow-moving cold front
will likely push into the region late Friday into early
Saturday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
See hydro section for thoughts on flooding. SWOMCD num 346
mentions the western portions of the CWA in the threat for
severe winds and tornadoes. Some clearing and late day heating
are getting into Warren Co and could come soon to the other
western counties. But, sfc-based CAPE/destabilization is going
to be marginal for the rest of the CWA before nightfall (coming
soon). That may be the only thing which keep the svr threat down
tonight.

Prev...
As of 2 pm, max 10 hour rain totals are closing in on 0.90"
over Warren County. Sfc warm front is draped across the
Central Mountains, with KUNV having broken into the warm sector
with a dewpoint around 60F (KLHV 63F Td as well). Warm front
separates soupy 60+ degree dewpoint air from cool 40s dewpoints
NW and N Central Mountains and Pocono Plateau. Boundary layer
convergence and deep layer moisture increasing substantially
this afternoon ahead of deep upper trof swinging into the Ohio
Valley from the Upper Midwest.

Light to moderate rain has overspread all but the southeast
quarter of my area. Most areas outside of the northwest
mountains have only seen a tenth of two of rainfall thus far
today, while the northwest has exceeded three quarters of an
inch over the last 10 hours. Convective elements within and
ahead of this initial rain area remain in check given weak
forcing to release instability. Consensus of CAM solutions
continue to track this area ENE and into the Lower Susq before
lifting it off to the northeast. HRRR solution brings another
slug of moderate rainfall into my southeast with a renewed surge
and perhaps convective release after 20z, while a lull is seen
across the Central Mountains. Meanwhile, cold front lags well to
the west and isn't progged to reach the OH/PA border until 00z.

Main focus for tonight remains on potential of severe weather
and localized flash flooding tonight associated with passage of
cold front. Nearly all convection-allowing models show a line of
strong convection marching across the forecast area later this
evening through 08z ahead of the cold front. Strongly forced,
high shear/low cape environment suggestts a QLCS scenario, but
given the time of day and limited instability, SPC believes this
line will be weakening, particularly east of the Alleghenies.
So, its uncertain how much of a severe punch central and
especially eastern PA will see. Model timing of the fropa and
greatest impacts range from just after 00Z over Warren Co, to
between 07-09Z over Lancaster Co if the line maintains integrity
and intensity. As previously noted, the orientation of the 50kt
0-3km shear vectors are progged to run close to parallel with
the line of convection. However, can't rule out an isolated
tornado or two where rear inflow jet causes any line
surges/bows.

In addition, WPC has placed most of the forecast area within a
slight risk area for flash flooding tonight. However, HREFV2
data indicates the greatest threat will be over the northwest
half of the CWA, where some members indicate the potential of up
to 3 inches in a few spots. As previously mentioned, some of the
northwest has already accumulated around 0.9" in 10 hours. 3hr
FFG numbers are ranging close to 2 inches over most of the area.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Blustery and much cooler conditions are expected Monday, as
strengthening low pressure passes north of Pa. Passage of upper
trough will likely produce scattered rain/snow showers across
the Allegheny Plateau. However, surface temps should remain too
warm for any snow accumulations. A downsloping westerly flow
should result in dry weather across the Susq Valley. However,
cold temps aloft will likely result in a good deal of stratocu.
Bukfit soundings support wind gusts Monday afternoon close to
40kts across southern Pa, so later shifts may need to consider a
possible wind advisory.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Left mentioned of some showers in for later Tuesday into Thursday.
Much of this time will be dry.

The main issue will be another huge weather system by Friday.
Showers and some thunderstorms will be associated with this
system.

For now, just minor adjustments.

For later Saturday into early next Monday, the risk of showers
tapers off. GFS and EC still different from run to run and day
to day, on how the upper level trough may split apart, and dig
southeast. This will make a difference on how things linger past
Friday.

Either way, not looking quite as cold as it did several days
ago. Thus the chance of any snow showers on the back side of the
storm is less now.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
An area of IFR/MVFR clouds with lcl cigs AOB 1.5k feet
continues to expand into the centreal portion of the CWA this
afternoon as warm front lifts northward. Expecting it to work
into the n central mountains and northeast by 20z as warm front
lifts northward. As southern parts of the region emerge into
the warm sector this afternoon, ceilings will improve somewhat to
MVFR/VFR but unstable airmass will support scattered to
numerous showers and isolated thunderstorms in modest CAPE.

Cold front enters western PA early this evening and crosses the
region through late tonight. It is expected to be accompanied
by a potentially potent north-south oriented line of showers/
tstms with a 1-2 hour period of very gusty winds and heavy
rainfall (and significant aviation impacts). Impacts will be in
the evening across western terminals and after midnight in the
east.

Behind the front, westerly flow picks up with a period of gusts
to 30-40 mph on Monday along with ceiling restrictions that will
be mainly confined to the western/northern terrain.

.Outlook...

Mon...AM Rain and restrictions. Becoming windy.

Tue...Trending VFR; winds subsiding.

Wed-Thu...Chance of a shower. Mainly VFR.

Fri...Widespread restrictions likely with showers and
thunderstorms.

&&

.HYDROLOGY...
0.75-0.90" of rainfall through the day today over the NW has
things very wet and many of the smallest waterways are likely
high/nearly full. The line of convection to the west is
advnacing slower to the east than the elements are moving N/NE.
Thiey could also receive more than one thunderstorm this
evening/early tonight. Felt the threat was much higher than FFG
may reflect there with most of the water not accounted for in
the guidance. Plus, we are solidly in the SLGT risk of excessive
rain per WPC guidance.

The southeastern counties got some heavy rain and patchy
flooding two days ago, and they are starting to pick up some
rain now. There is some thunder embedded in the stuff moving up
from MD/VA. HRRR paints a few stripes of >1" rain in convection
there. The Front and associated thunder/heavy rain does not
arrive until late tonight, and we are always wary of overnight
convection. The deep 60+KT LLJet is loaded with moisture. 1 hr
FFG ranges between one inch and two inches. We will also have to
watch out for the Swatara Creek which is running high and is
arguably the wettest basin around the state right now.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 AM EDT Monday for PAZ004-005-010.
Flash Flood Watch through late tonight for PAZ057>059-065-066.

&&

SYNOPSIS...DeVoir/Martin
NEAR TERM...Dangelo/DeVoir/Fitzgerald
SHORT TERM...DeVoir/Fitzgerald
LONG TERM...Martin
AVIATION...DeVoir/RXR
HYDROLOGY...Dangelo
Hazardous weather outlook, Apr 14, 5:53 PM EST, 24 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
653 PM EDT Sun Apr 14 2019

PAZ006-011-012-017>019-024>028-033>035-037-041-042-045-046-049>053-
152300-
Potter-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
653 PM EDT Sun Apr 14 2019

...TORNADO WATCH 69 IN EFFECT UNTIL 3 AM EDT MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

Severe thunderstorms with damaging winds 60 mph or greater with
tornadoes possible this evening and early tonight. Heavy rain from
thunderstorms may lead to isolated instances of flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056>059-063>066-152300-
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
653 PM EDT Sun Apr 14 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY...
...TORNADO WATCH 69 IN EFFECT UNTIL 3 AM EDT MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

Severe thunderstorms with damaging winds 60 mph or greater with
tornadoes possible this evening and early tonight. Heavy rain from
thunderstorms may lead to isolated instances of flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-010-152300-
Warren-McKean-Elk-
653 PM EDT Sun Apr 14 2019

...TORNADO WATCH 69 IN EFFECT UNTIL 3 AM EDT MONDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

Severe thunderstorms with damaging winds 60 mph or greater with
tornadoes possible this evening and early tonight.  Heavy rain from
thunderstorms may lead to isolated instances of flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Apr 14, 5:42 PM EST, 35 minutes before
Special Weather Statement
National Weather Service State College PA
642 PM EDT SUN APR 14 2019

PAZ057-059-064>066-142330-
York PA-Lancaster PA-Adams PA-Lebanon PA-Dauphin PA-
642 PM EDT SUN APR 14 2019

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF
LANCASTER...ADAMS... YORK...DAUPHIN...AND LEBANON COUNTIES UNTIL 730
PM EDT...

At 639 PM EDT, Doppler radar indicated a cluster of strong
thunderstorms just south of Gettysburg, moving northeast at 45 mph.
This area is part of a band of storms that extend southward into
northern Maryland.

Wind gusts up to 50 mph are possible.

Locations impacted include...
York, Hanover, Weigelstown, Elizabethtown, Columbia, Middletown,
Millersville, Gettysburg, Mount Joy, Parkville, Red Lion, Spry,
Dallastown, Hampton, Shiloh, East York, Stonybrook-Wilshire, West
York, Salunga-Landisville and Littlestown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3987 7737 4030 7652 3972 7618 3972 7736
TIME...MOT...LOC 2239Z 240DEG 49KT 3983 7721

Martin
Special weather statement, Apr 14, 6:13 PM EST, 4 minutes before
Special Weather Statement
National Weather Service State College PA
713 PM EDT SUN APR 14 2019

PAZ004-142345-
Warren PA-
713 PM EDT SUN APR 14 2019

...A STRONG THUNDERSTORM COULD BRUSH NORTHWESTERN WARREN COUNTY
THROUGH 745 PM EDT WITH ADDITIONAL STORMS EXPECTED AFTER THAT...

At 710 PM EDT, Doppler radar indicated a strong thunderstorm over
Waterford, moving northeast at 60 mph.

Wind gusts up to 50 mph are possible.

Locations impacted include...
Columbus, Spring Creek, Lottsville, Sugar Grove and Bear Lake.

LAT...LON 4200 7923 4181 7961 4199 7961 4200 7960
TIME...MOT...LOC 2310Z 233DEG 50KT 4193 8003

Evanego

The radar

The Sterling radar (KLWX), 106 km away, was scanning. The volume nearest the first event began at 23:17 UTC.

Open the radar archive at this moment

Event by event

35 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, York

When
April 14, 6:17 PM EST
Where
York County, 0.77 mi SSE of Porters Sideling
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.809, -76.896

A severe thunderstorm producing winds estimated near 60 mph knocked down trees across Hoff Road near Porters Sideling.

Thunderstorm Wind, York

When
April 14, 6:36 PM EST
Where
York County, 1.28 mi NNE of Winterstown
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
39.847, -76.611

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires across Rippling Run Road near Winterstown.

Thunderstorm Wind, York

When
April 14, 7:02 PM EST
Where
York County, 1.75 mi NW of Hallam
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.018, -76.624

A severe thunderstorm producing winds estimated near 60 mph knocked down trees north of Kreutz Creek.

Thunderstorm Wind, Warren

When
April 14, 7:38 PM EST
Where
Warren County, 0.86 mi SE of Warren
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
41.840, -79.140

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees across Warren County.

Thunderstorm Wind, Warren

When
April 14, 7:45 PM EST
Where
Warren County, 0.86 mi NE of Warren
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.860, -79.140

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires onto a home in North Warren.

Thunderstorm Wind, Warren

When
April 14, 7:47 PM EST
Where
Warren County, 1.03 mi E of North Warren
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.870, -79.150

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires onto a vehicle in North Warren.

Thunderstorm Wind, McKean

When
April 14, 8:21 PM EST
Where
McKean County, 0.07 mi E of Derrick City
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
911 Call Center
Coordinates
41.970, -78.569

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees around Bradford, including on Hall Road.

Thunderstorm Wind, McKean

When
April 14, 8:25 PM EST
Where
McKean County, 0.77 mi S of Bradford
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
41.959, -78.652

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in the city of Bradford.

Thunderstorm Wind, McKean

When
April 14, 8:35 PM EST
Where
McKean County, 0.72 mi WNW of Eldred
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.955, -78.412

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across the intersection of Windfall, Smith and Loop Roads west of Eldred.

Thunderstorm Wind, McKean

When
April 14, 8:38 PM EST
Where
McKean County, 0.92 mi ESE of Kane
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
41.663, -78.815

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires on Poplar Street in Kane.

Thunderstorm Wind, Somerset

When
April 14, 9:15 PM EST
Where
Somerset County, 0.69 mi N of Ferrelton
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.160, -79.030

A severe thunderstorm producing winds estimated near 60 mph knocked down three large trees in Boswell.

Thunderstorm Wind, Somerset

When
April 14, 9:22 PM EST
Where
Somerset County, 0.71 mi NE of Lambertsville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.088, -78.912

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across the intersection of Lincoln Highway and Lambertsville Road near Stoystown.

Thunderstorm Wind, Somerset

When
April 14, 9:22 PM EST
Where
Somerset County, Cairnbrook
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
40.120, -78.820

A severe thunderstorm producing winds estimated near 60 mph knocked down several trees across Somerset County, including a tree onto a residence in Cairnbrook.

Thunderstorm Wind, Cambria

When
April 14, 9:26 PM EST
Where
Cambria County, 0.41 mi SW of Mountaindale
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.697, -78.436

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree near Mountaindale.

Thunderstorm Wind, Cambria

When
April 14, 9:27 PM EST
Where
Cambria County, 0.35 mi NW of Westwood
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.333, -78.935

A severe thunderstorm producing winds estimated near 60 mph knocked down wires in Brownstown.

Thunderstorm Wind, Potter

When
April 14, 9:51 PM EST
Where
Potter County, Brookland
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.830, -77.800

A severe thunderstorm produced winds estimated near 60 mph near Brookland.

Thunderstorm Wind, Blair

When
April 14, 9:54 PM EST
Where
Blair County, 1.13 mi SW of Greenwood
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.520, -78.387

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a car at the intersection of 4th Street and 3rd Avenue in Altoona.

Thunderstorm Wind, Huntingdon

When
April 14, 10:26 PM EST
Where
Huntingdon County, 2.6 mi W of Huntingdon
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.505, -78.069

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Lincoln Caverns.

Thunderstorm Wind, Centre

When
April 14, 10:36 PM EST
Where
Centre County, 1.47 mi WSW of Central City
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.942, -77.796

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree along old Route 220.

Thunderstorm Wind, Mifflin

When
April 14, 10:56 PM EST
Where
Mifflin County, 0.31 mi NE of Lewistown
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.602, -77.565

A severe thunderstorm producing winds estimated near 60 mph knocked down wires onto Railroad Street in Lewistown.

Thunderstorm Wind, Tioga

When
April 14, 10:58 PM EST
Where
Tioga County, 0.52 mi SE of Morris
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
41.596, -77.292

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Morris.

Thunderstorm Wind, Clinton

When
April 14, 10:59 PM EST
Where
Clinton County, 0.44 mi N of Lock Haven Mem Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.136, -77.421

A severe thunderstorm produced winds measured at 58 mph at Lock Haven Airport.

Thunderstorm Wind, Juniata

When
April 14, 11:05 PM EST
Where
Juniata County, 0.59 mi W of Port Royal
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
911 Call Center
Coordinates
40.531, -77.391

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees from Port Royal to Thompsontown.

Hail, Snyder

When
April 14, 11:13 PM EST
Where
Snyder County, 0.87 mi NW of Mc Clure
Measured
1 in hail
Reported by
Social Media
Coordinates
40.710, -77.310

A severe thunderstorm produced quarter-sized hail near McClure.

Thunderstorm Wind, Snyder

When
April 14, 11:23 PM EST
Where
Snyder County, 0.13 mi NNW of Beavertown
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Social Media
Coordinates
40.752, -77.171

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and blew a roof off of a shed in Beavertown.

Thunderstorm Wind, Franklin

When
April 14, 11:26 PM EST
Where
Franklin County, 1.55 mi ESE of Mont Alto
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
39.842, -77.543

A severe thunderstorm producing winds estimated near 60 mph knocked down trees on the Penn State Mont Alto campus.

Hail, Snyder

When
April 14, 11:28 PM EST
Where
Snyder County, 0.89 mi NNW of Penns Creek
Measured
1.5 in hail
Reported by
Social Media
Coordinates
40.861, -77.059

A severe thunderstorm produced ping-pong ball sized hail near Penns Creek.

Thunderstorm Wind, Snyder

When
April 14, 11:30 PM EST
Where
Snyder County, 0.8 mi N of Middleburg
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Social Media
Coordinates
40.791, -77.052

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto a house in Middleburg.

Thunderstorm Wind, Union

When
April 14, 11:30 PM EST
Where
Union County, 1.04 mi W of Mifflinburg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
40.920, -77.050

A severe thunderstorm producing winds estimated near 60 mph knocked down trees (and produced penny-sized hail) in Mifflinburg.

Thunderstorm Wind, Union

When
April 14, 11:30 PM EST
Where
Union County, 1 mi SE of Lochiel
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.938, -76.939

A severe thunderstorm producing winds estimated near 60 mph knocked down power lines, tipped a tractor trailer on it's side and knocked down a barn on Smoketown Road near Lewisburg.

Thunderstorm Wind, Dauphin

When
April 14, 11:35 PM EST to 11:37 PM EST
Where
Dauphin County, 0.64 mi NNE of Lenkerville to 1.19 mi WSW of Millersburg
Measured
78 kt (90 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
40.538, -76.965

A National Weather Service storm survey team concluded that a Microburst produced damage in Millersburg during the early morning hours of April 15. A path of sporadic damage along a path about 3/4 of a mile long started on River Street, and continued across the town. In addition to a number of trees being knocked down, a church at the corner of Market and North Street sustained significant roof damage. Near the end of the damage swath, a roof was blown off a warehouse along North Street. Finally, some athletic mats were lofted off of the track and field area of Millersburg Area Middle School.

Thunderstorm Wind, Lycoming

When
April 14, 11:40 PM EST
Where
Lycoming County, 1.91 mi ESE of Muncy
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.190, -76.766

A severe thunderstorm producing winds estimated near 60 mph blew off a barn roof on Exchange Road near Muncy.

Thunderstorm Wind, Northumberland

When
April 14, 11:42 PM EST
Where
Northumberland County, 0.3 mi SW of East Lewisburg
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Social Media
Coordinates
40.968, -76.875

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near the intersection of Route 405 and Route 45 in Montandon.

Thunderstorm Wind, Montour

When
April 14, 11:50 PM EST to 11:51 PM EST
Where
Montour County, 0.59 mi N of Limestoneville to 1.13 mi NNW of Washingtonville
Measured
91 kt (105 mph) estimated gust
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
41.038, -76.749

A National Weather Service storm survey confirmed straight line wind damage near Limestoneville in Montour County Pennsylvania on April 15, 2019.

Several pockets of damage along and north of the Limestone Ridge in Montour County were surveyed. A single family home near the intersection of Limestone Rd and Bypass Rd sustained roof damage, as well as structural damage to one exterior brick house wall. Farther northeast, a barn on Fairview Rd near Delong Rd was destroyed. Along the damage path, several trees were knocked down. Damage in the more severe damage areas were characteristic of a downburst, with peak winds estimated near 105 mph.

Thunderstorm Wind, Columbia

When
April 14, 11:55 PM EST
Where
Columbia County, 0.59 mi WSW of Iola
Measured
83 kt (96 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
41.126, -76.540

A severe thunderstorm producing straight-line winds estimated near 95 mph knocked down several dozen trees and blew a portion of a roof off of a barn near Millville.

Thunderstorm Wind, Dauphin

When
April 14, 11:56 PM EST
Where
Dauphin County, 1.18 mi NNW of Elizabethville
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
40.565, -76.832

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires along Wilhour Road near Elizabethville.

Thunderstorm Wind, Sullivan

When
April 15, 12:20 AM EST
Where
Sullivan County, 1.06 mi ENE of Dushore
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.526, -76.401

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees in Dushore, blocking many streets.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2019Every state in 2019This day in weather historyWarnings in Pennsylvania, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 815956, 815958, 815965, 815968, 815969, 815970, 815971, 815975, 815973, 815974, 815992, 815994, 815996, 816049, 816050, 816070, 816051, 816052, 816053, 816054, 816055, 816071, 816056, 816068, 816057, 816058, 816069, 816059, 816060, 816061, 816062, 816063, 816064, 818362, 818964, 816067, 816072.